Bulletin of the Belgian Mathematical Society - Simon Stevin
- Bull. Belg. Math. Soc. Simon Stevin
- Volume 14, Number 5 (2007), 947-959.
Evolution Equations and Functions of Hypergeometric Type over Fields of Positive Characteristic
We consider a class of partial differential equations with Carlitz derivatives over a local field of positive characteristic, for which an analog of the Cauchy problem is well-posed. Equations of such type correspond to quasi-holonomic modules over the ring of differential operators with Carlitz derivatives. The above class of equations includes some equations of hypergeometric type. Building on the work of Thakur, we develop his notion of the hypergeometric function of the first kind (whose parameters belonged initially to $\mathbb Z$) in such a way that it becomes fully an object of the function field arithmetic, with the variable, parameters and values from the field of positive characteristic.
Bull. Belg. Math. Soc. Simon Stevin, Volume 14, Number 5 (2007), 947-959.
First available in Project Euclid: 17 December 2007
Permanent link to this document
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 12H99: None of the above, but in this section 33E50: Special functions in characteristic $p$ (gamma functions, etc.)
Secondary: 16S32: Rings of differential operators [See also 13N10, 32C38]
Kochubei, Anatoly N. Evolution Equations and Functions of Hypergeometric Type over Fields of Positive Characteristic. Bull. Belg. Math. Soc. Simon Stevin 14 (2007), no. 5, 947--959. https://projecteuclid.org/euclid.bbms/1197908905